Virginia, 2010Damaging Winds in Virginia, June 28, 2010
June 28, 2010 · NWS RNK · 16 events in 10 counties and zones
Showers and thunderstorms developed along a passing cold front during the evening of the 28th. The lift provided by the front and a weak upper air disturbance was enough to develop the thunderstorms, and enough instability was present for some of these storms to produce damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $22,000
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed along a passing cold front during the evening of the 28th. The lift provided by the front and a weak upper air disturbance was enough to develop the thunderstorms, and enough instability was present for some of these storms to produce damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 28, 2:40 PM EST, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 28, 2:40 PM EST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
340 PM EDT MON JUN 28 2010
.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE BLUE RIDGE AND ARRIVE ACROSS THE
SOUTHSIDE BY TUESDAY MORNING. THE FRONT WILL STALL ACROSS THE
VIRGINIA AND NORTH CAROLINA BORDER...AS DRIER AND COOLER HIGH
PRESSURE BUILDS INTO THE MIDDLE ATLANTIC. HIGH PRESSURE REMAINS
OVER THE OHIO VALLEY AND MIDDLE ATLANTIC FOR THE REST OF THE WEEK.
&&
.NEAR TERM /THROUGH TUESDAY/...
NUMEROUS SHWS AND STORMS HAD DEVELOPED ACROSS KENTUCKY AND
SOUTHERN WEST VIRGINIA...THANKS TO LESS CLDS AND THE EXTRA LIFT
PROVIDED BY A WEAK H85 JET...UPPER DISTURBANCE AND SURFACE COLD
FRONT TO THE NORTH. THESE CLUSTERS WILL FILL INTO THE SW QUARTER
OF THE CWA THIS AFTERNOON...REACHING THE PIEDMONT AND SOUTHSIDE
THIS EVENING. FLOODING POTENTIAL EXISTS ACROSS EXTREME SW VA/SE
WEST VA WERE STORMS MAY TRAIN AND BACKBUILD. GOOD SHEAR AND
STRONGER WIND PROFILES...WITH 40KTS AT 10KFT WITH PREVIOUS
STORMS TDY...THAN PAST SEVERAL DAYS MEANS A DMGG WIND
THREAT...ESPECIALLY ACROSS THE EXTREME WESTERN CWA WHERE BETTER
SHEAR EXISTS. CLUSTER OF STORMS WILL SCATTER AND DRY UP ENTIRELY
WITH THE DOWNSLOPING FLOW IN PLACE AS THEY APPROACH THE PIEDMONT.
WILL NEED THE EXTRA BOOST THE FRONT SHOULD PROVIDE LATER THIS
EVENING FOR MORE NUMEROUS STORMS TO PENETRATE THE BLUE RIDGE AND
EAST. DRIER AND COOLER AIR DOES SEEP INTO THE GREENBRIER VALLEY
OVERNIGHT...AND AMOUNT OF CLDS HANGING ACROSS SE WEST VA WILL
DETERMINE IF GUIDANCE IS A FEW DEGREES TOO WARM. FLOW BECOMING
MORE PARALLEL TO THE FRONT ALLOWS IT TO STALL ACROSS THE NC/VA
BORDER ON TUESDAY...AWAITING THE EASTERN TROUGH TO DEEPEN BEFORE
IT GETS PUSHED OFF THE COAST. GOOD INSTABILITY STILL EXISTS ACROSS
THE EXTREME SE CWA TUESDAY...SO STILL A FEW STRNG STORMS MAY
DEVELOP ACROSS THE NC PIEDMONT. GUIDANCE HAS BEEN A FEW DEGREES
TOO WARM WITH THE ARRIVAL OF THESE CONTINENTAL AIRMASSES OVER THE
PAST FEW WEEKS...SO KEPT HIGHS NO WARMER THAN GUIDANCE FOR
TUESDAY.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
FRONTAL BOUNDARY SHOULD BE ALONG OR JUST SOUTH OF OUR SOUTHERN CWA
BORDER AT THE OUTSET OF THIS PERIOD BUT RELATIVELY STRONG (FOR
SUMMER) HIGH PRESSURE OVER THE UPPER GREAT LAKES SHOULD CONTINUE TO
PROVIDE AN IMPETUS TO SHOVE THE BOUNDARY FURTHER SOUTH TUESDAY NIGHT
SO LINGERING POPS SHOULD DIMINISH OVERNIGHT INTO EARLY WEDNESDAY.
WEDNESDAY ITSELF LOOKS LIKE A VERY NICE EARLY SUMMER DAY WITH MUCH
DRIER AIR OVERSPREADING THE AREA. SURFACE DEWPOINTS FALL INTO THE
UPPER 40S IN THE NW BY LATE IN THE DAY AND MID 50S IN THE SE...AND
HIGHS ONLY MID-70S NW TO LOW 80S SE. MOS GUIDANCE WAS QUITE A BIT
LOWER BUT WENT WITH HIGHER BLEND OF GUIDANCE. MORNING LOWS THURSDAY
WILL CERTAINLY SEEM CHILLY AFTER RECENT WEEKS WITH UPPER 40S
POSSIBLE IN THE COOLER MOUNTAIN VALLEYS AND 50S IN NEARLY ALL AREAS.
HIGH PRESSURE REMAINS IN CONTROL ON THURSDAY AS UPPER RIDGE BUILDS
OVER THE NATIONS MIDSECTION WITH AMPLIFIED DOWNSTREAM TROUGH FROM SE
CANADA THROUGH THE MID-ATLANTIC. NICE AGAIN ON THURSDAY WITH HIGHS
MID-70S TO LOW 80S AND LOW HUMIDITY.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
HIGH PRESSURE DRIFTS VERY SLOWLY EAST DURING THE LATE WEEK PERIOD
AND INTO THE WEEKEND CONTINUING THE PLEASANT BREAK FROM THE
UNUSUALLY WARM AND HUMID CONDITIONS WHICH HAVE CHARACTERIZED MOST OF
JUNE (AND MAY). DOWNSIDE IS THAT CHANCES FOR AFTERNOON CONVECTION
WILL BE VERY LIMITED WITH THE UPPER RIDGE BUILDING SLOWLY EASTWARD.
HOWEVER A STEADY INCREASE IN TEMPS AND HUMIDITY MAY BE EXPECTED BY
LATE IN THE WEEKEND OR EARLY NEXT WEEK AS BOTH ECMWF AND GFS SHOW
THE RIDGE SHIFTING EAST AND AMPLIFYING TO OVER 590 DM ACROSS THE OH
VALLEY AND THEN EASTERN SEABOARD. REMAINS OF TS ALEX WILL BE LIFTING
NORTH FROM TX DURING THIS PERIOD AND INTO THE LOWER MS AND THEN TN
VALLEYS BY LATE IN THE WEEKEND BUT AT THIS POINT THE BULK OF THE
MOISTURE TO FORECAST TO SHIFT NORTH INTO THE UPPER LAKES AND WELL TO
OUR WEST EARLY NEXT WEEK. MOISTURE DEFICITS ARE BECOMING NOTICEABLE
ACROSS MUCH OF OUR AREA AND THE D-WORD MAY BE RAISING ITS HEAD IF
THIS PATTERN PERSISTS MUCH LONGER.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
CLUSTER OF STORMS WILL AFFECT THE LWB/BLF CORRIDOR THIS
EVENING...SOME OF WHICH COULD BE STRONG AND WORTHY OF PERIODIC IFR
CIG AND VIS UNDERNEATH THE STRONGER CELLS. MORE SCATTERED
SHWS/STORMS WILL AFFECT THE REST OF THE TERMINALS THIS
EVENING...TIMED ARRIVAL OF CONVECTION LATER AT THOSE SPOTS...BEFORE
A COLD FRONT ARRIVES NEAR KDAN ABOUT 12Z TUESDAY. DRIER AND COOLER
AIR IS PROGGED TO ARRIVE QUICK ENOUGH SUCH THAT KLWB CLEARS AND
FORMS IFR/LIFR CIG/VIS AFTER MIDNIGHT. IF CLDS DO NOT BREAK AS
QUICKLY AS FORECAST THIS MAY ONLY END UP BEING A BRIEF IFR VIS
EVENT THERE.
FRONT MAY STALL LONG ENOUGH FOR AN ADDED SHOWER THREAT TUESDAY
INTO TUESDAY NIGHT...MAINLY FROM KDAN SOUTH...WITH VFR ELSW AS DRIER
AIR PUSHES IN FROM THE NW DURING THE AFTERNOON.
ONCE THE FRONT CLEARS THE AREA...VFR CONDITIONS EXPECTED WEDNESDAY INTO
FRIDAY. LATE NIGHT...EARLY MORNING...VALLEY/RIVER FOG POTENTIAL
WILL EXIST...MAINLY CONFINED TO 09-12 UTC TIME FRAME.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...JH/KM
NEAR TERM...KM
SHORT TERM...PC
LONG TERM...PC
AVIATION...JH/KM
Hazardous weather outlook, Jun 28, 2:50 PM EST, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
350 PM EDT MON JUN 28 2010
VAZ018>020-022>024-034-035-045>047-059-292000-
CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-
CAMPBELL-APPOMATTOX-BUCKINGHAM-CHARLOTTE-
350 PM EDT MON JUN 28 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS
EVENING. BANDS OF THUNDERSTORMS ARE EXPECTED AHEAD OF AN
APPROACHING COLD FRONT THIS EVENING. SOME OF THE STORMS COULD
PRODUCE DAMAGING WINDS AND PERHAPS SOME LARGE HAIL WITH THE
STRONGER STORMS. VERY HEAVY RAINFALL IS ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ013-014-016-017-032-033-043-044-058-292000-
PULASKI-MONTGOMERY-CARROLL-FLOYD-PATRICK-FRANKLIN-HENRY-PITTSYLVANIA-
HALIFAX-
350 PM EDT MON JUN 28 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
STRONG TO SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS ARE
POSSIBLE ALONG A COLD FRONT THAT WILL MOVE THROUGH THE AREA LATER
THIS EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ001-002-018-VAZ007-009>012-015-WVZ042>045-292000-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-GRAYSON-
MERCER-SUMMERS-MONROE-GREENBRIER-
350 PM EDT MON JUN 28 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
STRONG TO SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS ARE
POSSIBLE ALONG A COLD FRONT THAT WILL MOVE THROUGH THE AREA LATER
THIS EVENING. BACKBUILDING THUNDERSTORMS THIS EVENING WILL PRODUCE
HEAVY RAINFALL WHICH COULD LEAD TO FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ003>006-019-020-292000-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-
350 PM EDT MON JUN 28 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND NORTHWEST NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
STRONG TO SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS ARE
POSSIBLE ALONG A COLD FRONT THAT WILL MOVE THROUGH THE AREA LATER
THIS EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A FEW STRONGER STORMS MAY DEVELOP TUESDAY AFTERNOON...AS A
STATIONARY BOUNDARY REMAINS ACROSS THE NC/VA BORDER.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 28, 1:27 PM EST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
227 PM EDT MON JUN 28 2010
VAZ007-009-281900-
SMYTH VA-TAZEWELL VA-
227 PM EDT MON JUN 28 2010
...A STRONG THUNDERSTORM WILL AFFECT SMYTH AND TAZEWELL COUNTIES...
AT 223 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF
RICHLANDS...MOVING EAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR CLAYPOOL HILL AROUND 245 PM AND ALLISON GAP
AROUND 300 PM.
LAT...LON 3715 8190 3707 8159 3689 8176 3692 8183
3694 8183 3696 8178 3698 8178 3706 8184
3710 8189 3714 8191
DSSpecial weather statement, Jun 28, 2:29 PM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
329 PM EDT MON JUN 28 2010
VAZ007-010-WVZ042-282030-
BLAND VA-MERCER WV-TAZEWELL VA-
329 PM EDT MON JUN 28 2010
...STRONG THUNDERSTORMS WILL AFFECT BLAND...MERCER AND TAZEWELL
COUNTIES...
AT 327 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 12 MILES
SOUTHWEST OF WELCH TO 34 MILES NORTHWEST OF ABINGDON...MOVING EAST AT
40 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR JEWELL RIDGE AROUND 345 PM...BRAMWELL
AROUND 400 PM...SANDLICK AROUND 415 PM AND OAKVALE AROUND 430 PM.
LAT...LON 3719 8183 3720 8178 3725 8175 3724 8171
3721 8167 3721 8154 3726 8149 3728 8142
3737 8134 3735 8090 3696 8176 3711 8190
3714 8191
DSSpecial weather statement, Jun 28, 3:01 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
401 PM EDT MON JUN 28 2010
WVZ043>045-282100-
GREENBRIER WV-MONROE WV-SUMMERS WV-
401 PM EDT MON JUN 28 2010
...STRONG THUNDERSTORMS WILL AFFECT GREENBRIER...MONROE AND SUMMERS
COUNTIES...
AT 357 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 8 MILES
SOUTH OF BABCOCK STATE PARK TO 11 MILES SOUTH OF BECKLEY...MOVING
EAST AT 45 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR RUPERT AROUND 415 PM...MEADOW BLUFF AROUND
430 PM...FRANKFORD AROUND 445 PM AND NEOLA AROUND 500 PM.
LAT...LON 3798 8011 3777 8023 3776 8025 3771 8027
3768 8030 3757 8035 3761 8107 3765 8107
3769 8098 3772 8097 3771 8090 3775 8092
3778 8090 3783 8094 3787 8077 3795 8081
DSSpecial weather statement, Jun 28, 3:31 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
431 PM EDT MON JUN 28 2010
VAZ007-009-010-282100-
BLAND VA-SMYTH VA-TAZEWELL VA-
431 PM EDT MON JUN 28 2010
...STRONG THUNDERSTORMS WILL AFFECT BLAND...SMYTH AND TAZEWELL
COUNTIES...
AT 427 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
SOUTH OF BLUEFIELD TO 5 MILES SOUTH OF RICHLANDS...MOVING EAST AT 25
MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR BASTIAN AROUND 445 PM AND CERES AROUND 500
PM.
LAT...LON 3722 8120 3711 8093 3710 8093 3703 8118
3705 8120 3704 8125 3700 8131 3692 8160
3699 8180 3704 8183 3705 8182
DSThunderstorm Wind, Bland
- When
- June 28, 3:48 PM EST
- Where
- Bland County, 0.69 mi N of Long Spur
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $900
- Reported by
- Law Enforcement
- Coordinates
- 37.110, -80.950
A tree was blown down on Wilderness Road. Damage amounts are estimated.
Thunderstorm Wind, Giles
- When
- June 28, 4:00 PM EST
- Where
- Giles County, 0.88 mi SE of White Gate
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $900
- Reported by
- Law Enforcement
- Coordinates
- 37.190, -80.840
Strong winds knocked down a tree on Walkers Creek Valley Road. Damage amounts are estimated.
Thunderstorm Wind, Radford (C)
- When
- June 28, 4:20 PM EST
- Where
- Radford (C) County, 0.88 mi NW of Radford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Employee
- Coordinates
- 37.130, -80.570
Two trees were blown down at the Claytor Lake Dam. Damage amounts are estimated.
Thunderstorm Wind, Smyth
- When
- June 28, 4:20 PM EST
- Where
- Smyth County, 0.89 mi NW of Adwolf
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $900
- Reported by
- Law Enforcement
- Coordinates
- 36.790, -81.590
A tree was blown down on Scratch Gravel Road. Damage amounts are estimated.
Thunderstorm Wind, Franklin
- When
- June 28, 5:18 PM EST
- Where
- Franklin County, 4.62 mi ESE of Burnt Chimney
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 37.080, -79.750
Trees were blown down on Brooks Mill Road off of Burnt Chimney Road. Damage amounts are estimated.
Thunderstorm Wind, Franklin
- When
- June 28, 5:26 PM EST
- Where
- Franklin County, 7.25 mi NNE of Union Hall
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $900
- Reported by
- Emergency Manager
- Coordinates
- 37.100, -79.660
A tree was blown down at Waterfront Country Club at Anchor Drive. Damage amounts are estimated.
Thunderstorm Wind, Franklin
- When
- June 28, 5:28 PM EST
- Where
- Franklin County, 7.76 mi NNE of Union Hall
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 37.104, -79.647
Trees were blown down in Windless Road. Damage amounts are estimated.
Thunderstorm Wind, Bedford
- When
- June 28, 5:30 PM EST
- Where
- Bedford County, 1.77 mi SW of Huddleston
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 37.150, -79.500
Trees were blown down on Smith Mountain Lake Parkway near Huddleston. Damage amounts are estimated.
Thunderstorm Wind, Pittsylvania
- When
- June 28, 5:50 PM EST
- Where
- Pittsylvania County, 0.55 mi E of Sycamore
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $900
- Reported by
- Law Enforcement
- Coordinates
- 37.030, -79.340
A tree was blown down on Derby Road. Damage amounts are estimated.
Thunderstorm Wind, Pittsylvania
- When
- June 28, 5:50 PM EST
- Where
- Pittsylvania County, 1.3 mi ENE of Ajax
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $900
- Reported by
- Law Enforcement
- Coordinates
- 36.980, -79.550
A tree was blown down at the intersection of Grassland Drive and Yorkshire Drive. Damage amounts are estimated.
Thunderstorm Wind, Campbell
- When
- June 28, 5:55 PM EST
- Where
- Campbell County, 2.84 mi ESE of Lynch Station
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $900
- Reported by
- Law Enforcement
- Coordinates
- 37.140, -79.250
A tree was blown down on Route 29 Southbound north of Altavista. Damage amounts are estimated.
Thunderstorm Wind, Bath
- When
- June 28, 6:14 PM EST
- Where
- Bath County, 0.11 mi WSW of Hot Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 37.999, -79.832
Around four trees uprooted across town. Damage amounts are estimated.
Thunderstorm Wind, Henry
- When
- June 28, 6:15 PM EST
- Where
- Henry County, 0.69 mi S of Rangeley Store
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $900
- Reported by
- Law Enforcement
- Coordinates
- 36.690, -79.970
A tree was blown down on The Great Road. Damage amounts are estimated.
Thunderstorm Wind, Henry
- When
- June 28, 6:25 PM EST
- Where
- Henry County, 0.69 mi S of Fieldale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $900
- Reported by
- Law Enforcement
- Coordinates
- 36.690, -79.950
A tree was blown down on Appalachian Drive. Damage amounts are estimated.
Thunderstorm Wind, Henry
- When
- June 28, 6:55 PM EST
- Where
- Henry County, 2.86 mi WSW of Sandy Level
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $900
- Reported by
- Law Enforcement
- Coordinates
- 36.560, -79.770
A tree was blown down on Morgan Ford Road. Damage amounts are estimated.
Thunderstorm Wind, Henry
- When
- June 28, 7:00 PM EST
- Where
- Henry County, 0.55 mi W of Irisburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $900
- Reported by
- Law Enforcement
- Coordinates
- 36.620, -79.760
A tree was blown down on Irisburg Road. Damage amounts are estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Louisiana, June 28, 2010$420,000 · 54 kt wind · 4 events
- Damaging Winds in Virginia, June 28, 2010$111,000 · 50 kt wind · 10 events
- Hail and Damaging Winds in Georgia, June 28, 2010$116,000 · 1.25 in hail · 9 events
- Hail and Damaging Winds in South Carolina, June 28, 2010$98,000 · 55 kt wind · 11 events
- Damaging Winds in Virginia, June 28, 20101 injured · $102,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in North Carolina, June 28, 2010$100,000 · 1 in hail · 7 events
- Damaging Wind in Pennsylvania, June 28, 2010$100,000 · 50 kt wind · 1 event
- Damaging Winds in Tennessee, June 28, 2010$62,000 · 55 kt wind · 6 events
- Damaging Winds in Idaho, June 28, 2010$50,000 · 57 kt wind · 3 events
- Tornado in New York, June 28, 2010$50,000 · EF0 · 1 event
- Flash Flooding in Texas, June 28 to 29, 2010$30,000 · 2 events
- Flash Flood in New York, June 28, 2010$30,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 241057, 241043, 241055, 241056, 241047, 241048, 241044, 241045, 241049, 241050, 241046, 242769, 241053, 241051, 241052, 241054.